Alert archive / Missouri / Freeze Warnings in 2011
Freeze Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Apr 4, 2011, 3:18 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 5, 2011, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 3:18 PM CDT (20:18 UTC)
- In effect from
- Apr 5, 2011, 1:00 AM CDT
- Expired
- Apr 5, 2011, 8:22 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 042018 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 318 PM CDT MON APR 4 2011 ...HARD FREEZE LIKELY LATE TONIGHT INTO TUESDAY MORNING... .A COLD CANADIAN AIRMASS HAS SPREAD INTO THE AREA BEHIND A COLD FRONT WHICH MOVED THROUGH EARLY THIS MORNING. HIGH PRESSURE WILL BUILD IN OVERNIGHT WHICH WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS. BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT AFTER MIDNIGHT THROUGH EARLY TUESDAY MORNING. TEMPERATURES ARE FORECAST TO DROP INTO THE UPPER 2OS TO NEAR THE 30 DEGREE MARK. WITH THE GROWING SEASON ALREADY ONGOING OVER MANY AREAS...AGRICULTURAL INTERESTS SHOULD MONITOR FORECAST TEMPERATURES CLOSELY...AND TAKE NECESSARY PRECAUTIONS TO PROTECT PLANTS AND VEGETATION SUSCEPTIBLE TO FROST AND FREEZING TEMPERATURES. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050830- /O.NEW.KSGF.FZ.W.0002.110405T0600Z-110405T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 318 PM CDT MON APR 4 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. * TIMING AND AREAS AFFECTED...BELOW FREEZING TEMPERATURES ARE FORECAST TO OCCUR TONIGHT INTO TUESDAY MORNING ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. * TEMPERATURE...LOWS ARE EXPECTED TO DROP INTO THE UPPER 20S TO NEAR 30 DEGREES...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES ARE LIKELY DURING THE EARLY MORNING HOURS. * IMPACTS...THESE CONDITIONS COULD ADVERSELY AFFECT TEMPERATURE SENSITIVE VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED WHEN TEMPERATURES FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GRIFFIN
2 follow-up statements
693 WWUS73 KSGF 050314 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1014 PM CDT MON APR 4 2011 ...HARD FREEZE LIKELY LATE TONIGHT INTO TUESDAY MORNING... .A COLD CANADIAN AIRMASS HAS SPREAD INTO THE AREA BEHIND A COLD FRONT WHICH MOVED THROUGH EARLY THIS MORNING. HIGH PRESSURE WILL BUILD IN OVERNIGHT WHICH WILL ALLOW FOR CLEAR SKIES AND LIGHT WINDS. BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT AFTER MIDNIGHT THROUGH EARLY TUESDAY MORNING. TEMPERATURES ARE FORECAST TO DROP INTO THE UPPER 2OS TO NEAR THE 30 DEGREE MARK. WITH THE GROWING SEASON ALREADY ONGOING OVER MANY AREAS...AGRICULTURAL INTERESTS SHOULD MONITOR FORECAST TEMPERATURES CLOSELY...AND TAKE NECESSARY PRECAUTIONS TO PROTECT PLANTS AND VEGETATION SUSCEPTIBLE TO FROST AND FREEZING TEMPERATURES. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051400- /O.CON.KSGF.FZ.W.0002.110405T0600Z-110405T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 1014 PM CDT MON APR 4 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY. * TIMING AND AREAS AFFECTED...BELOW FREEZING TEMPERATURES ARE FORECAST TO OCCUR TONIGHT INTO TUESDAY MORNING ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. * TEMPERATURE...LOWS ARE EXPECTED TO DROP INTO THE UPPER 20S TO NEAR 30 DEGREES...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES ARE LIKELY DURING THE EARLY MORNING HOURS. * IMPACTS...THESE CONDITIONS COULD ADVERSELY AFFECT TEMPERATURE SENSITIVE VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED WHEN TEMPERATURES FALL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WISE
705 WWUS73 KSGF 051322 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 822 AM CDT TUE APR 5 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051430- /O.CAN.KSGF.FZ.W.0002.000000T0000Z-110405T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 822 AM CDT TUE APR 5 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING AFTER EARLY MORNING LOWS IN THE MIDDLE 20S TO LOWER 30S. $$ FOSTER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Apr 4, 2:42 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 4, 2:42 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 PM CDT MON APR 4 2011
.DISCUSSION...
THE MAIN FORECAST CONCERN FOR THIS AFTERNOON UPDATE WILL BE THE
POTENTIAL FROST AND FREEZING TEMPERATURES FOR TONIGHT AND EARLY
TUESDAY MORNING AND THE ELEVATED FIRE DANGER FOR TUESDAY AFTERNOON.
A COLD CANADIAN AIRMASS IS USHERING IN ON GUSTY NORTHERLY WINDS
THIS AFTERNOON. HIGH PRESSURE WILL CONTINUE TO BUILD IN OVERNIGHT
WITH THE ACTUAL CENTER JUST TO OUR SOUTHWEST BY EARLY TUESDAY
MORNING. COLD AND DRY AIR WILL CONTINUE TO ADVECT IN LOOKING AT UP
STREAM DEWPOINTS. TEMPERATURES WILL GENERALLY RANGE IN THE UPPER
20S TO NEAR THE 30 DEGREE MARK AREA WIDE. WITH THAT SAID AND THE
START OF THE GROWING SEASON ALREADY ONGOING...HAVE OPT TO GO AHEAD
WITH A FREEZE WARNING FOR THE AREA FROM O6Z TO 14Z.
HIGH PRESSURE WILL MOVE OFF TO THE EAST OF THE AREA ON TUESDAY AND
A STRONG PRESSURE GRADIENT WILL ALLOW FOR A WINDY TUESDAY
AFTERNOON ON THE BACK SIDE OF HIGH PRESSURE. WIND GUSTS WILL
EASILY REACH UP TO 35 MPH ESPECIALLY OVER SOUTHEAST KANSAS AND
WESTERN MISSOURI. THERE WILL BE AN ELEVATED FIRE DANGER FOR THESE
AREAS BECAUSE OF THE STRONG GUSTY WINDS AND RELATIVELY DRY AIR IN
PLACE BUT IT DOESN'T APPEAR TO MEET RED FLAG CRITERIA AT THIS
TIME. WILL ALLOW THE EVENING CREW TO LOOK AT THE 00Z DATA AND
REVALUATE THIS AGAIN IF NEED BE. SOUTHWEST WINDS WILL HELP WARM
TEMPERATURES BACK INTO THE 60S ON TUESDAY.
A FLAT ZONAL FLOW FOR THE MIDDLE OF THE WEEK WILL TRANSLATE INTO A
BROAD SOUTHWESTERLY FLOW BY THE END OF THE WEEK AS A TROUGH DIGS
ACROSS THE MOUNTAIN WEST. A PROLONG FETCH OF SOUTHERLY WINDS AND A
RETURN OF GULF MOISTURE WILL SET UP FOR SEVERAL ROUNDS OF SHOWERS
AND THUNDERSTORMS FOR THE END OF THE WEEK INTO THE WEEKEND.
THE FIRST SHORTWAVE WILL MOVE ACROSS THE CENTRAL PLAINS THURSDAY
AFTERNOON. THIS WILL BRING CHANCE POPS FOR THE OZARKS. ANOTHER
PIECE OF ENERGY WILL MOVE ACROSS ON SATURDAY WITH ANOTHER ROUND OF
CONVECTION POSSIBLE. A STRONGER SYSTEM WILL MOVE OUT ACROSS THE
PLAINS REGION ON SUNDAY. THIS SYSTEM HAS THE POTENTIAL FOR SOME
STRONGER CONVECTION SUNDAY AFTERNOON AND WILL NEED TO BE MONITORED
FOR FUTURE TRENDS. NONETHELESS...HAVE BROAD BRUSHED POPS FROM THE
THURSDAY TO SUNDAY TIME FRAME WITH THE SOUTHWESTERLY FLOW.
GRIFFIN
&&
.AVIATION...
FOR THE 041800Z TAFS: A STRONG HIGH PRESSURE SYSTEM IS BUILDING
INTO THE AREA ON THE HEELS OF A COLD FRONT WHICH PASSED THROUGH
THE AREA LAST NIGHT AND VERY EARLY THIS MORNING. LOW
STRATUS...WHICH IS CURRENTLY CREATING SOME MARGINAL MVFR
CONDITIONS OVER SOUTHWESTERN MISSOURI WILL GRADUALLY CLEAR FROM
WEST TO EAST THIS EVENING. EXPECT VFR CONDITIONS AND DIMINISHING
WINDS TO PREVAIL TONIGHT THROUGH TOMORROW AS HIGH PRESSURE
DOMINATES THE REGION.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Apr 4, 1:00 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON APR 4 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... THE FROST AND FREEZE RISK IS ELEVATED FOR LATE TONIGHT. THE NON THUNDERSTORM WIND RISK IS LIMITED FOR TODAY. THE FIRE WEATHER RISK IS ELEVATED FOR TODAY. DISCUSSION... NORTHWEST WIND GUSTS OF 30 TO 40 MPH WILL OCCUR TODAY IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE REGION LAST NIGHT. THE GUSTY WINDS WILL PRODUCE A LIMITED TO ELEVATED FIRE DANGER TODAY...ESPECIALLY IN AREAS THAT RECEIVED LIMITED OR NO RAINFALL LAST NIGHT. A CLEARING SKY AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S AND LOWER 30S IN MANY AREAS LATE TONIGHT WITH A HARD FREEZE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOUTH WINDS WILL BE GUSTY ON TUESDAY INTO WEDNESDAY. WITH MOISTURE SLOW TO RETURN INTO THE AREA...THE FIRE WEATHER RISK IS ELEVATED TO SIGNIFICANT TUESDAY AND WEDNESDAY. PERIODIC THUNDERSTORM CHANCES WILL THEN RETURN THURSDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Local storm report, Apr 4, 10:25 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL DEVON 37.92N 94.82W
04/03/2011 M1.00 INCH BOURBON KS EMERGENCY MNGR
DIME AND QUARTER SIZE HAIL
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:35 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 40 min |
| Apr 3, 10:56 PM CDT | High Wind Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 12 more | 2 hr |
| Apr 4, 1:16 AM CDT | Wind Advisory | SGF | Barry, Christian, Douglas, Howell, Oregon, Ozark and 5 more | 3 hr |
| Apr 3, 10:11 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 49 min |
Nearby
Freeze Warnings in Missouri, 2011Freeze Warnings in Kansas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.